# SDR CA970716002

- Difficulty date: June 12, 1997
- Submitted: March 26, 2000
- Operation: General aviation
- Make and model: Hiller UH-12E
- Engine: Lyc VO540C2A
- System (JASC): 8520 · Reciprocating Engine Power Section
- Part: Bolt
- Part number: 679
- Condition: Sheared
- Location: Camshaft Gear
- Part time: 144 hours
- Stage of operation: CL
- Nature of condition: Y
- Precautionary procedure: A, B

## Discrepancy

(CAN) ENGINE FAILED IN FLIGHT. ON DISASSEMBLY IT WAS FOUND THAT THE CAMSHAFT GEAR SCREWS HAD SHEARED EXCEPT FOR ONE THAT WAS STILL INTACT, BUT LYING IN THE OIL SUMP. THE LOCKTABS WERE STILL BENT OVER. IT APPEARS THAT EITHER A LOCKTAB BROKE LETTING A BOLT COME LOOSE OR A BOLT BROKE. AT REASSEMBLY THE NEW BOLTS WERE INSTALLED WITH LOCKTITE AND LOCKTABS.
